MAUDE Adverse Event Report: BARD ACCESS SYSTEMS STATLOCK IV SELECT MICRO 9IN BIFURCATED SMARTSITE 25 BOX; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS STATLOCK IV SELECT MICRO 9IN BIFURCATED SMARTSITE 25 BOX; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the extension tubing is confirmed but the exact cause remains unknown.Two extension sets with y sites from an iv select statlock kit were returned within opened packaging with lot: jucrx155.One sample was reutred with residual use material within the tubing.Both samples were flushed with water using a 12 ml syringe and both were observed to form beads of water at the distal end of the y site stem.Microscopic observation of the sample without the visible contaminants revealed a split in the extension tubing at the distal end of the ysite stem.The split was uneven and rough.Microscopic observation of the leak location on the second sample appeared to be a split in the extension tubing within the y site stem.Based on the damage observed, possible contributing factors include material fatigue due to kinking or excessive tensile force.Since the samples were observed to leak due to damage on the extension tubing, the complaint is confirmed but the exact cause remains unknown.A lot history review (lhr) of jucrx155 showed two other similar product complaint(s) from this lot number.The complaints for this lot number (jucrx155) have been reported from the same facility.
 
Event or Problem Description
It was reported that the microbore extension sets are leaking at the y-site where the two lines split.It was stated this happened with two devices.This report addresses the second device.

Brand Name
STATLOCK IV SELECT MICRO 9IN BIFURCATED SMARTSITE 25 BOX
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8533361
Report Number3006260740-2019-01104
Device Sequence Number2431652
Product Code FPA
UDI-Device Identifier00801741082061
UDI-Public(01)00801741082061
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K980992
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIV0566
Device Lot NumberJUCRX155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2019
Initial Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1